Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 41, NWS Nashville, TN

June 19, 20194 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2019, 6:55 PM CDT for 4 counties in Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2019, 6:55 PM CDT (23:55 UTC)
Expired
Jun 19, 2019, 7:30 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:16 PM CDTTSTM WND DMGWhite Bluff, TNSEVERAL TREES BLOWN DOWN IN WHITE BLUFF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:11 PM CDTSevere Thunderstorm WatchSPC6 hr
Jun 19, 5:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

421 
WUUS54 KOHX 192355
SVROHX
TNC021-043-081-187-200030-
/O.NEW.KOHX.SV.W.0041.190619T2355Z-190620T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
655 PM CDT Wed Jun 19 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southern Dickson County in Middle Tennessee...
  Northwestern Williamson County in Middle Tennessee...
  South central Cheatham County in Middle Tennessee...
  Northeastern Hickman County in Middle Tennessee...

* Until 730 PM CDT.

* At 655 PM CDT, a severe thunderstorm was located near Dickson, 
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Dickson, White Bluff, Kingston Springs, Pegram, Burns, Fairview and
  Bon Aqua.

This includes the following highways...
 Interstate 40 between mile markers 164 and 190.
 Interstate 840 between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3612 8751 3618 8708 3593 8703 3593 8748
TIME...MOT...LOC 2355Z 265DEG 34KT 3605 8741 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger
1 follow-up statement
827 
WWUS54 KOHX 200007
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
707 PM CDT Wed Jun 19 2019

TNC081-200017-
/O.CAN.KOHX.SV.W.0041.000000T0000Z-190620T0030Z/
Hickman TN-
707 PM CDT Wed Jun 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HICKMAN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch also remains in effect until 100 AM CDT 
for Middle Tennessee.

LAT...LON 3611 8744 3618 8708 3593 8703 3600 8743
TIME...MOT...LOC 0007Z 265DEG 34KT 3606 8727 

$$

TNC021-043-187-200030-
/O.CON.KOHX.SV.W.0041.000000T0000Z-190620T0030Z/
Dickson TN-Williamson TN-Cheatham TN-
707 PM CDT Wed Jun 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN DICKSON...NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL
CHEATHAM COUNTIES...

At 707 PM CDT, a severe thunderstorm was located over Burns, moving 
east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dickson, White Bluff, Kingston Springs, Pegram, Burns and Fairview. 

This includes the following highways...
 Interstate 40 between mile markers 168 and 190.
 Interstate 840 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3611 8744 3618 8708 3593 8703 3600 8743
TIME...MOT...LOC 0007Z 265DEG 34KT 3606 8727 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:48 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 19, 6:48 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
648 PM CDT Wed Jun 19 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Scattered showers and thunderstorms are currently moving through the
Ohio River Valley with a few severe thunderstorms to our northeast
near the Mississippi River. As for the main story line of today, we
are keeping an eye on the severe weather potential for this evening.
A severe thunderstorm watch is currently in place for our
northwestern counties, primarily north of I-40 and west of I-24.
This watch is in effect until 9 PM this evening. Current surface
observations show southwesterly flow through the area and around
CAPE values around 1500 J/kg. We are still looking at potentially
two rounds of severe weather this evening with the first round
beginning between 5 PM and 7 PM with another round moving into our
northwestern counties around 8 PM to 10 PM. Our main concerns with
both rounds are damaging wind gusts and heavy rainfall that could
lead to localized flooding. PWAT values remain around 1.5 to 2
inches, so rainfall amounts will need to be monitored. Luckily,
storms should be moving fairly quickly, so hopefully we will not
have any storms remain over one area for too long. As always, hail
and an isolated tornado cannot be completely ruled out. Any severe
weather will move out of the area by early tomorrow morning. A few
lingering showers and thunderstorms cannot be ruled out for
tomorrow. Showers and thunderstorms will finally begin to move out
of the area into tomorrow afternoon and evening. All of this should
finally begin to move out of the area by early tomorrow morning.

On Friday, a very weak ridge will begin to build into the
southeastern region, leading to an increase in temps and dewpoint
temps. We could see a few scattered showers and thunderstorms
primarily in the afternoon and early evening, but the bigger story
line will be our temperatures beginning Friday and into the weekend.
Highs will creep into the 90s with dewpoint temps in the low to mid
70s. Will have to keep an eye on heat index values over the next few
days, which could creep near 100. Diurnal, afternoon thunderstorms
will remain through the weekend since there will be plenty of
moisture and energy present with our southerly flow. In addition, we
will need to keep an eye on late Saturday night, as a few models
hint at a complex system pushing down into our area. Models are
having a difficult time handling timing and strength, so will just
mention for now.

Into next week, that weak ridge will begin to break down as an upper-
level low moves through the Ohio River Valley. This will bring the
potential additional showers and thunderstorms through the area.
Highs should drop a few degrees next week though.

&&

.AVIATION...
00Z TAF DISCUSSION.

The next 12 to 16 hours will bring intermittent thunderstorms and
showers to all sites. Some storms may be strong or severe and will
bring strong winds, reduced visibilities, and low cigs to sites as
they pass by. There will be some periods of MVFR to VFR
conditions between waves of storms. Thursday will bring improving
conditions as a final wave of scattered storms sweeps through the
area and off the Plateau by early afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......MacDonald
AVIATION........11
Hazardous weather outlook, Jun 19, 5:16 AM CDT, 13 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
516 AM CDT Wed Jun 19 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-201030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
516 AM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Rain and thunderstorms, some strong to severe, are possible this
evening into early Thursday morning. Damaging winds will be the
main concern, along with hail and an isolated tornado. Heavy
downpours may also lead to minor flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated severe storms are possible north of I-40 late Friday into
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening.

15

In the hours before

Special weather statement, Jun 19, 4:31 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CDT Wed Jun 19 2019

TNZ005-192215-
Stewart TN-
431 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 515 PM
CDT...

At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Benton, Kentucky to Paris. Movement was
northeast at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Dover, Big Rock, Cumberland City, Land Between The Lakes and Indian
Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in the Land Between the Lakes area should consider seeking
sturdy shelter until these storms pass.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

LAT...LON 3666 8785 3663 8785 3664 8764 3638 8760
      3635 8793 3635 8798 3636 8799 3645 8806
      3647 8805 3649 8806 3652 8804 3656 8803
      3668 8807 3668 8802
TIME...MOT...LOC 2131Z 245DEG 33KT 3684 8830 3632 8829

Shamburger
Special weather statement, Jun 19, 5:28 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT Wed Jun 19 2019

TNZ005-006-192315-
Stewart TN-Montgomery TN-
528 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND EASTERN STEWART
COUNTIES UNTIL 615 PM CDT...

At 528 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hopkinsville to near Dover. Movement was
east at 40 mph.

Half inch hail and wind gusts of 50 mph will be possible with these
storms.

Locations impacted include...
Clarksville, Dover, Big Rock, Cumberland City, Indian Mound, Palmyra,
Cunningham and Woodlawn.

This includes Interstate 24 between mile markers 1 and 13.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

LAT...LON 3664 8711 3662 8713 3657 8713 3639 8727
      3636 8788 3664 8775
TIME...MOT...LOC 2228Z 261DEG 33KT 3678 8747 3641 8778

Shamburger
Special weather statement, Jun 19, 5:36 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
536 PM CDT Wed Jun 19 2019

TNZ005-006-023-025-192315-
Stewart TN-Dickson TN-Montgomery TN-Houston TN-
536 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
SOUTHWESTERN MONTGOMERY...SOUTHEASTERN STEWART AND NORTHEASTERN
HOUSTON COUNTIES UNTIL 615 PM CDT...

At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Erin, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Erin, Cumberland City, Slayden and Cunningham.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

LAT...LON 3645 8731 3627 8728 3628 8769 3640 8771
TIME...MOT...LOC 2236Z 262DEG 23KT 3633 8761

Shamburger
Special weather statement, Jun 19, 6:29 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
629 PM CDT Wed Jun 19 2019

TNZ007-026-027-200000-
Robertson TN-Davidson TN-Cheatham TN-
629 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...
NORTHEASTERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL 700
PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pleasant View, or 8 miles north of Ashland City, moving east at 35
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springfield, Ashland City, Greenbrier, Coopertown, Ridgetop and
Coopertown.

This includes Interstate 24 between mile markers 21 and 36.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 100 AM CDT for Middle Tennessee.

LAT...LON 3657 8681 3635 8673 3625 8713 3640 8718
TIME...MOT...LOC 2328Z 250DEG 29KT 3640 8709

Shamburger
Special weather statement, Jun 19, 6:48 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
648 PM CDT Wed Jun 19 2019

TNZ007-008-026>028-200030-
Robertson TN-Davidson TN-Wilson TN-Cheatham TN-Sumner TN-
648 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SUMNER...
NORTHWESTERN WILSON...EAST CENTRAL CHEATHAM AND EASTERN ROBERTSON
COUNTIES UNTIL 730 PM CDT...

At 648 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cross Plains to near Joelton. Movement was
east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Gallatin, Springfield, Ashland City, Madison, Hendersonville, Mount
Juliet, Goodlettsville, White House, Millersville, Greenbrier,
Coopertown, Lakewood, Ridgetop, Cross Plains, Portland, Old Hickory,
Joelton, Orlinda, Mitchellville and Oak Grove.

This includes the following highways...
 Interstate 65 between mile markers 87 and 120.
 Interstate 24 between mile markers 31 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.

LAT...LON 3664 8628 3620 8647 3620 8701 3659 8684
      3665 8645 3665 8635
TIME...MOT...LOC 2348Z 262DEG 31KT 3656 8678 3626 8691

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:31 PM CDTSpecial Weather StatementOHXStewart44 min
Jun 19, 4:41 PM CDTSevere Thunderstorm WarningOHXStewart49 min
Jun 19, 5:28 PM CDTSpecial Weather StatementOHXMontgomery, Stewart47 min
Jun 19, 5:36 PM CDTSpecial Weather StatementOHXMontgomery39 min
Jun 19, 5:40 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart50 min
Jun 19, 6:14 PM CDTTornado WarningOHXCheatham, Dickson, Montgomery12 min
Jun 19, 6:29 PM CDTSpecial Weather StatementOHXRobertson31 min
Jun 19, 6:48 PM CDTSpecial Weather StatementOHXSumner42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.